Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 19, 2018, 8:33 PM EDT for Grant County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 8:33 PM EDT (00:33 UTC)
- Expired
- Jun 19, 2018, 9:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
967
WWUS83 KIWX 200033
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
833 PM EDT TUE JUN 19 2018
INZ032-200100-
Grant-
833 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY...
At 833 PM EDT, a strong thunderstorm was located over Swayzee, or 8
miles west of Marion, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Sweetser, Swayzee,
Van Buren, Matthews, Sims, Converse, Fowlerton, Landess, Mier,
Herbst, Point Isabel, Roseburg, Home Corner, Michaelsville and
Normal.
This includes Interstate 69 in Indiana between mile markers 252 and
271.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4065 8586 4065 8545 4050 8544 4038 8544
4038 8586
TIME...MOT...LOC 0033Z 267DEG 28KT 4053 8584
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:43 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 19, 7:43 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 743 PM EDT Tue Jun 19 2018 .SYNOPSIS... Issued at 735 PM EDT Tue Jun 19 2018 Showers and storms will continue overnight tonight with the best chance for lingering showers south of US-30. Humidity continues overnight and into Wednesday, but Wednesday's highs will be cooler than today's. A chance of showers and a possible thunder will exist south of US-30 on Wednesday too. Thereafter, expect cooler temperatures to round out the work week while the next chance for showers and storms comes Friday and Friday night. && .SHORT TERM...(Tonight and Tomorrow) Issued at 217 PM EDT Tue Jun 19 2018 Vigorous storms developing quickly this aftn within a zone of substantial sfc based instability and weak forcing invof stationary frontal zone. Lack of flow/shear will keep potential storm severity in check however similar to last evening water loading within high moisture content airmass poses a local microburst threat especially along ern flank of small scale cold pools in more cluster convection. Bulk of near term activity expected to follow south of US30 with additional development later this aftn invof trailing outflow boundary extending swwd from short convective segment over srn MI. More uncertain scenario overnight with varying CAMS based solutions/evolutions. Near term convective overturning and stabilization after sunset suggests a waning in additional shower/storm development especially from late evening through Wed morning which lies counter to some deterministic solutions like the RAP which are much more bullish stemming from ewd progression of large scale disturbance out of IA. At the least will give a nod toward near term guidance/trends and knock likely pops down overnight. Passage of upstream disturbance will push frontal zone south into cntrl IN Wed. Some risk for additional showers south of US24 in Indiana mainly late morning into early aftn tied to diurnal heating/destabilization but focus appears much better through cntrl IN. Nonetheless drier and cooler across the remainder of the area within post frontal airmass. && .LONG TERM...(Thursday through Monday) Issued at 217 PM EDT Tue Jun 19 2018 Development of vigorous upper low over the mid MO valley and ewd evolution primary challenge this period. Surprisingly med range spectral solutions fairly similar aloft and suggest dry wx holds Wed night and Thu before active frontal zone bucks back north into the srn lakes Thu night with following showers/storms through Friday night. Ridging sfc and aloft then build through next weekend with moderating temps and dry wx. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 735 PM EDT Tue Jun 19 2018 Per SPC mesoanalysis page, the atmosphere appears relatively worked over with lacking low and mid level lapse rates. Still, over 1000 J/kg MUCAPE lingers in the area allowing for lingering thunderstorms with heavy rain and gusty winds as the main threat. Times of showers and storms are expected to continue during the overnight with heavy rain becoming the main threat especially as upper level divergence continues to the southeast and a shortwave approaches from the NW. Flight conditions will continue to recede towards low MVFR and possibly IFR as stratus builds in by Wednesday morning. Wednesday, a slightly more south-shifted boundary will continue to slowly shift south behind the departing low pressure system keeping the focus for any showers and possible storms mainly south of US-30. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...T LONG TERM...T AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 5:24 AM EDT, 15 hours 9 minutes before
Hazardous Weather Outlook...CORREFCTED National Weather Service Northern Indiana 524 AM EDT Tue Jun 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 524 AM EDT Tue Jun 19 2018 /424 AM CDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms will redevelop today and are likely to be accompanied by strong gusty winds and locally heavy rainfall. Rainfall rates may top 4 inches per hour and bring the threat of local flash flooding. Please see the latest Hydrologic Outlook product for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances for storms most times from Wednesday into early next week. The storms are not expected to become severe, but some will likely have locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-200930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 524 AM EDT Tue Jun 19 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 19, 5:40 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 E CLAYPOOL 41.13N 85.86W
06/19/2018 E1.45 INCH KOSCIUSKO IN COCORAHS
TOTAL ACCUMULATED IN PAST 45 MINS.
&&
CRLocal storm report, Jun 19, 5:56 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLOOD 2 SE WALLEN 41.13N 85.14W
06/19/2018 ALLEN IN EMERGENCY MNGR
WATER STANDING ON ROADWAY ESTIMATED AT 8 TO
10 INCHES DEEP.
&&
CRLocal storm report, Jun 19, 6:00 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLOOD 2 SE WALLEN 41.13N 85.14W
06/19/2018 ALLEN IN TRAINED SPOTTER
CORRECTS PREVIOUS FLOOD REPORT. WATER
STANDING ON ROADWAY ESTIMATED AT 8 TO 10
INCHES DEEP.
&&
CRSpecial weather statement, Jun 19, 6:11 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
611 PM EDT TUE JUN 19 2018
INZ026-027-034-OHZ024-192300-
Jay-Adams-Wells-Van Wert-
611 PM EDT TUE JUN 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WELLS...
ADAMS...NORTHEASTERN JAY AND SOUTHWESTERN VAN WERT COUNTIES...
At 611 PM EDT, strong thunderstorms were clustered near Decatur,
moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bluffton, Decatur, Portland, Berne, Geneva, Monroe, Ohio City,
Westchester, Middlebury, Preble, Nottingham, Willshire, Bryant, Wren,
Poneto, Vera Cruz, Elgin, Trinity, Wellsburg and Liberty Center.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4073 8534 4076 8534 4078 8508 4092 8495
4092 8483 4070 8440 4069 8440 4068 8446
4072 8446 4073 8480 4050 8480 4043 8498
TIME...MOT...LOC 2211Z 308DEG 26KT 4079 8495
GHLocal storm report, Jun 19, 6:30 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 1 SSE PLYMOUTH 41.34N 86.31W
06/19/2018 MARSHALL IN BROADCAST MEDIA
TREE DOWN ON HOUSE. THE TREE APPEARS TO BE
PARTIALLY ROTTED. TIME ESTIMATED BY RADAR.
&&
CRSpecial weather statement, Jun 19, 8:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
833 PM EDT TUE JUN 19 2018
INZ032-200100-
Grant-
833 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY...
At 833 PM EDT, a strong thunderstorm was located over Swayzee, or 8
miles west of Marion, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Sweetser, Swayzee,
Van Buren, Matthews, Sims, Converse, Fowlerton, Landess, Mier,
Herbst, Point Isabel, Roseburg, Home Corner, Michaelsville and
Normal.
This includes Interstate 69 in Indiana between mile markers 252 and
271.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4065 8586 4065 8545 4050 8544 4038 8544
4038 8586
TIME...MOT...LOC 0033Z 267DEG 28KT 4053 8584
JALThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:12 AM EDT | Special Weather Statement | IWX | Cass | 48 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.